My dog has had an ear infection and was prescribed painkillers and ear drops last Thursday. For the last 2 days she has been vommiting a clear mucus type substance 3 times daily. Her stools are no different to usual. She has lost her apetite this evening, although sh ehad been eating well until then.
I am wondering whether this is a reaction to the painkillers, or as suggested by a friend, maybe a stomach reaction to the ear drops?
Vomiting is a nonspecific sign. It may be medication related or related to many, many other things, especially eating debris outside (young lab!). Talk to your doctor about this as from here we will be unlikely to be able to help you in any meaningful way. Good luck!
Thanks - i took her to the vets this morning and she has gastritis - as you say caused by eating something 'odd'. She's had something to stop her vomitting, an anti-inflammatory injection and something else that contributed to teh £90 bill :-)
She's fasting for 24hrs then we're introducing small and often meals of rice/pasta/chicken or scrambled egg!
Love my lab, so am keen to have her back to herself again!
Good show! This type of gastritis in young dogs is very common. The first action to take with short onset vomiting is to "rest" the GI tract by withholding food for 12 - 24 hours. This is also an inexpensive diagnostic test. Most dogs will improve as whatever debris or mildly toxic material pass from their GI tract. Those that don't, need veterinary attention. Caveats are very young, very low body weight or very old dogs that should be monitored more closely and acted on more quickly. For your average young lab vomiting once or twice during one day, but who is not lethargic or otherwise abnormal, a short fast and observation period may be enough to allow resolution. Of course "not otherwise abnormal" is a judgment call. When in doubt call you doc!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.